Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 8, NWS Omaha, NE

April 28, 201130 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 28, 2011, 3:57 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 3:57 PM CDT (20:57 UTC)
In effect from
Apr 29, 2011, 11:00 AM CDT
Expired
Apr 29, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WWUS73 KOAX 282057
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
357 PM CDT THU APR 28 2011

...STRONG WINDS TO DEVELOP FRIDAY...

.STRENGTHENING LOW PRESSURE OVER EASTERN COLORADO WILL RESULT IN
INCREASING SURFACE WINDS ACROSS EASTERN NEBRASKA AND WESTERN IOWA.
IT WILL BECOME WINDY WITH SOUTHEAST WINDS AT 25 TO 35 MPH WITH
GUSTS TO 45 MPH.

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-290500-
/O.NEW.KOAX.WI.Y.0008.110429T1500Z-110430T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
357 PM CDT THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY. 

* TIMING...IT WILL BECOME WINDY BY LATE MORNING. WINDS WILL REMAIN
  STRONG INTO THE EARLY EVENING HOURS.

* WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS
  LAWN FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ZAPOTOCNY
5 follow-up statements
025 
WWUS73 KOAX 290444
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1144 PM CDT THU APR 28 2011

...STRONG WINDS TO DEVELOP FRIDAY...

.STRENGTHENING LOW PRESSURE OVER EASTERN COLORADO WILL RESULT IN
INCREASING SURFACE WINDS ACROSS EASTERN NEBRASKA AND WESTERN
IOWA FRIDAY. IT WILL BECOME WINDY WITH SOUTHEAST WINDS AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH.

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-291245-
/O.CON.KOAX.WI.Y.0008.110429T1500Z-110430T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
1144 PM CDT THU APR 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
FRIDAY...

* TIMING...WINDS WILL INCREASE BY LATE MORNING FRIDAY AND REMAIN
  STRONG INTO THE EARLY EVENING HOURS.

* WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 
  45 MPH.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN 
  FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
CHERMOK
842 
WWUS73 KOAX 290821
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
321 AM CDT FRI APR 29 2011

...STRONG WINDS EXPECTED TODAY...

.LOW PRESSURE OVER THE WESTERN PLAINS WILL DEEPEN AND MOVE INTO
WESTERN KANSAS BY EVENING. THIS WILL RESULT IN STRENGTHENING
SOUTHEAST WINDS OVER THE REGION. WINDS ARE EXPECTED TO INCREASE
INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY NOON.

NEZ011-012-016-017-030-291630-
/O.EXB.KOAX.WI.Y.0008.110429T1600Z-110429T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
321 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG
  THROUGH LATE AFTERNOON. 

* WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO
  45 MPH ARE EXPECTED DURING THE ADVISORY.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN 
  FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-291630-
/O.EXT.KOAX.WI.Y.0008.110429T1600Z-110430T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
321 AM CDT FRI APR 29 2011

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE OVER THE AREA THIS MORNING AND
  REMAIN STRONG INTO THE EARLY EVENING HOURS.

* WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO
  45 MPH ARE EXPECTED. 

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN 
  FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
CHERMOK
312 
WWUS73 KOAX 291655
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1155 AM CDT FRI APR 29 2011

...STRONG WINDS EXPECTED TODAY...

.LOW PRESSURE OVER THE WESTERN PLAINS WILL DEEPEN AND MOVE INTO
WESTERN KANSAS BY EVENING. THIS WILL RESULT IN STRENGTHENING
SOUTHEAST WINDS OVER THE REGION. WINDS ARE EXPECTED TO INCREASE
INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO 45 MPH BY NOON.

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-300100-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-110430T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
1155 AM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON INTO THE
  EARLY EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 
  45 MPH ARE EXPECTED. 

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN 
  FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016-017-030-292300-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-110429T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
1155 AM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON.

* WINDS...SOUTH TO SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 
  45 MPH ARE EXPECTED DURING THE ADVISORY. 

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS MAY BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE TRASH CANS LAWN 
  FURNITURE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
045 
WWUS73 KOAX 292045
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
345 PM CDT FRI APR 29 2011

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-300100-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-110430T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
345 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...WINDS WILL DIMINISH EARLY THIS EVENING.

* WINDS...SOUTHEAST WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016-017-030-292300-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-110429T2300Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
345 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...WINDS WILL DIMINISH LATE THIS AFTERNOON.

* WINDS...SOUTHEAST WITH GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
512 
WWUS73 KOAX 300101
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
801 PM CDT FRI APR 29 2011

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-300215-
/O.EXP.KOAX.WI.Y.0008.000000T0000Z-110430T0100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH...
COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
801 PM CDT FRI APR 29 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH THROUGH THE
EVENING...BUT REMAIN GUSTY FROM THE SOUTH AT 15 TO 30 MPH THROUGH
MIDNIGHT. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:43 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 28, 3:43 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CDT THU APR 28 2011

.SHORT TERM...TONIGHT
UPPER LOW SPINNING ACROSS THE WESTERN GREAT LAKES WILL PUSH EAST
EARLY THIS EVENING. COLD CORE ALOFT HAD ALLOWED A DECENT CU FIELD
TO DEVELOP ACROSS THE REGION THIS AFTERNOON...WITH ISOLATED
SHOWERS LIKELY DEVELOPING IN A NORTHWEST/SOUTHEAST ORIENTATION.
THIS SHOULD LINGER THROUGH ABOUT SUNSET...WITH CLEAR SKIES
THEREAFTER. SURFACE RIDGE MOVES ACROSS THE REGION OVERNIGHT
ALLOWING SOUTHERLY WINDS TO DEVELOP THROUGH DAYBREAK. THIS SHOULD
ALSO HELP KEEP TEMPERATURES SOMEWHAT MILD OVERNIGHT...IN THE MID
40S...MORE REPRESENTATIVE OF 3 HOURLY MOS GUIDANCE VALUES VERSUS
ABSOLUTE LOWS.

.LONG TERM...FRIDAY THROUGH THURSDAY
INITIAL FORECAST CONCERNS FOR FRIDAY WILL BE TEMPERATURES AND
STRONG WINDS.

MID LEVEL RIDGING OVER THE FORECAST AREA WILL GRADUALLY BE
REPLACED BY A MID TROPOSPHERIC TROUGH WHICH WILL MOVE INTO THE
PLAINS FRIDAY NIGHT. AHEAD OF THIS WEATHER SYSTEM...SURFACE LOW
PRESSURE IF FORECAST TO DEEPEN OVER THE WESTERN PLAINS...WITH A
STRENGTHENING LOW LEVEL JET. 50KT H850 WINDS WILL MIX DOWN AND
EXPECT SUSTAINED SOUTH SURFACE WINDS OF 25 TO 30KTS. THERE IS
SOME SHORTWAVE TROUGH ENERGY WHICH IS EXPECTED TO PRODUCE SOME
CLOUDS FOR FRIDAY. IF THE CLOUDS ARE THICK ENOUGH...THIS CAN
HINDER THE MIXING. FOR NOW...HAVE A WIND ADVISORY FROM 10AM UNTIL
8PM. THE WESTERN PART OF THE ADVISORY WILL COME UP EARLIER AND
DECREASE EARLIER...THUS ADJUSTMENTS CAN BE MADE ON LATER SHIFTS.
TEMPERATURES AHEAD OF THE FRONT SHOULD WARM INTO 70S.

THE NEXT FORECAST CONCERN WILL BE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE SURFACE COLD FRONT WILL MOVE INTO NORTHEAST
NEBRASKA AFTER 00Z. MOISTURE WILL TRY TO RETURN...BUT THE DEEPER
MOISTURE QUICKLY GETS LIFTED NORTH...THUS THE MOISTURE THAT
FOCUSES ALONG AND BEHIND THE FRONT AND WITH THE UPWARD VERTICAL
MOTION WILL HAVE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS.
THIS SHOULD BE OVER THE NORTHERN HALF OF THE FORECAST AREA. THERE
IS SOME ISTABILITY AND SHEAR DURING THE EVENING AND FREEZING
LEVELS ARE ON THE LOW SIDE...THUS CANNOT RULE OUT STORMS WITH HAIL
IN NORTHEAST NEBRASKA. THERE IS A LINGERING CHANCE FOR A FEW
SHOWERS SATURDAY...HOWEVER THEY SHOULD BE MORE ISOLATED. HIGHS
SATURDAY SHOULD BE IN THE 50S AND 60S.

SUNDAY THROUGH TUESDAY NIGHT LOOKS MAINLY DRY AND STILL BELOW
NORMAL TEMPERATURES SUNDAY AND MONDAY. TUESDAY AND WEDNESDAY
TEMPERATURES RISE INTO THE 60S AND 70S. THE NEXT BETTER CHANCE OF
PRECIPITATION WILL BE WITH THE FRONTAL PASSAGE
WEDNESDAY/WEDNESDAY NIGHT.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. GUSTY NORTHWEST
WINDS AROUND 15 KNOTS WITH GUSTS UP TO 25 KTS WILL BE POSSIBLE UNTIL
ABOUT 22-23Z...THEN BECOME LIGHT AND VARIABLE OVERNIGHT. SOUTHERLY
WINDS ARE EXPECTED TO INCREASE LATE IN THE TAF PERIOD...BECOMING
SUSTAINED AROUND 18-24KTS WITH GUSTS UP TO 30-35KTS BY 29/15Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR NEZ015-018-
     031>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&

DEWALD/ZAPOTOCNY/DEWALD
Hazardous weather outlook, Apr 28, 11:30 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CDT THU APR 28 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-290630-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
1130 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE LIKELY ACROSS THE AREA ON FRIDAY...WITH
SOUTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THERE IS A
CHANCE OF THUNDERSTORMS OVER THE AREA FRIDAY NIGHT AS A COLD FRONT
CROSSES THE REGION. A FEW STRONG STORMS COULD OCCUR ACROSS
NORTHEAST NEBRASKA FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ079-090-NEZ067-068-091-093-290630-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
1130 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE THROUGH TONIGHT ALONG THE MISSOURI
RIVER FROM PLATTSMOUTH DOWNSTREAM TO RULO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM
PLATTSMOUTH SOUTHWARD THROUGH RULO.

THERE IS A ALSO A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A COLD
FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.